Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Safe Sex and HIV PreventionSafe Sex and HIV Prevention
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HIV Exposure 21 Days Into PEP
Nov 24, 2010

I have been on pep for 21 days (Truvada) due to a condom break during receptive anal sex with a partner of unknown status. Today(day21) I let myself be convinced to have unprotected receptive anal sex with two new partners of unknown status, both of whom ejaculated. They both stated they were negative(tested within 3months), and also argued that since I was on PEP it was not a problem. I DEEPLY regret this decion now (i was drunk). And in a sober state I have suspicions that these guys did not know their status as well as they claimed. Additionally, I'm shocked I let myself be convinced my PEP treatment made it OK. I think this qualifes as both a new exposure and exceedingly bad judgement on my part.

Do I need to add 3 weeks of PEP to my initial program since this second exposure happened on day21?

Thank You

Response from Dr. Frascino

Hello,

I, too, am a bit shocked that you voluntarily put yourself at risk for STDs, including while on a course of PEP! Dude, drunk or not, I agree that's "exceedingly bad judgment"!!!

I would not extend your course of PEP, but rather just complete your full 28-day course and then proceed on with post-PEP HIV-antibody testing at four to six weeks, three months and six months. I would suggest you advise the HIV specialist monitoring your course of PEP that you had another potential exposure. He may want to screen you for STDs.

Good luck.

Dr. Bob



Previous
Thanks again Dr. Bob, the Italian Stallion
Next
Count my blessings

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement